Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey guys...I really wasn't ever planning on making an Accutane log, but it dawned on me this afternoon that even if no-one reads, I could really do with a place to vent and release my feelings. My posts will probably either end up being incredibly short or incredibly long, haha...

Basically I am a 23 male who suffers not only from moderate acne on my face/back/neck/chest, but also a permanant rosacea-like rash on my face (very very red against my pale skin) and seborric dermititis around my nose which spreads to my cheeks. I have light scarring and tons of hyperpigmentation. Basically, I'm a mess.

I've always had some light seb derm around my nose but it was never really noticeable. This time 5 months ago I was completely clear. In fact, I had never looked better. I had a fantastic job; I was using a 5 minute weekly sunbed to keep up a lovely colour (which diminished any remaining seb derm) and had no scarring or acne whatsoever (perhaps a tiny spot on my back every now and then). I was enjoying my life and for the first time in forever, it was all finally looking up.

Around the end of November I started to break out into tens and tens of closed comedones on my forehead -- they started out as non inflammatory and then became inflammed and red. I tried all the OTC and at-home stuff I could and also Duac gel (which worked when I was around 16), but to no avail. The acne then spread to my temples and before I knew it were appearing on, not only my cheeks, but the back of my neck, chest and back. Accompanying this, a strange permanant rosacea-like rash spread across my face and my seb derm took a turn for the worse.

This caused me to become severely depressed. I went from being so confident and happy, to crying every day and refusing to leave the house over my appearance. My career and life has completely stopped and my life has been a downwards spiral since then.

I left my job and moved back home (I was working abroad) and went to see my GP. I was prescribed more Duac and Oxytetracyline. My face continued to get worse, each spot leaving really prominant hyperpigmentation. I went to see a Dermatologist. She said that the acne was starting to scar and, in order to avoid this becomming more severe, started me on a course of Roaccutane. She is well aware of my mental history and has also referred me to a Psychiatrist whom I am seeing during the length of the prescription, as well as starting a course of therapy. I know a lot of people here probably wont agree with me being put on Roaccutane due to suffering from acute depression-- but it's important to understand that my depression is caused solely by the state of my skin, nothing else, and that my whole career is essentially determined by how I look and am presented.

I've never felt this low in my entire life. Every day I wake up and it literally takes me so long to even get the courage to have a shower -- knowing that when I get out I'll just see this horrible red, spotty, blotchy body/face. I just want my life back, but it's hard to see a light at the end of the tunnel. I see a lot of pictures on here of people with acne -- but their face 'underneath' the acne seems clear. Mine is covered with scarring, dermititis, rosacea/rash, blotchiness, discoloration/hyperpigmentation... I understand that accutant is a 'miracle' for acne -- but when you have everything like this lurking underneath, there really doesn't seem to be a light at the end of the tunnel.

Not a day goes by without me crying. Literally not a day since the beginning of January.

I guess I'll start with....

MONTH 1 - 20mg/Day

I started Roaccutane at 20mg a day on the 9th of Feb, so am two days away from being a month in. Nothing has changed in particular. The spots that I did have at the beginning of the course on my face have died down and left really red, hard, scars, my right cheek and my temples being the worst. I have broken out badly on both cheeks, but my back has probably broken out the most. My seb derm and rosacea are still prominant with no change.

My derm suggested during my first appointment that I take some pictures to progress my skin. I took pictures on the first day of my course and took some now. I really wish I didn't. Instead of looking and thinking, 'oh actually, that seems to have died down', I have only been able to look and see more active acne, scarring from the older acne looking more prominant, and tons of new hyperpigmentation from the acne accutane has dried out. I had at least hoped maybe the redness would subside slightly or my seb derm would react positively, but alas, everything just continues to get worse.

I understand it can take a while -- but when it's all leaving hyperpigmentation and scarring, it seems like I'll never have skin that I can feel happy in...6 months of accutane. 6 months wait before scar treatments. Months and months of laser. And then what? I'll still be left with rosacea and seb derm...

I'm seeing my derm again for the one month appointment on Monday and am expecting to be bumped up to 40mg but who knows.

As for side effects; slightly drier skin and lips. More tired (but that could be due to other circumstances) and a few headaches when I first started.

I just want to be happy again, and I hope that month 2 at least gives me some kind of hope for the future. Just some improvement, please, haha.

Edited by OswaldTheRabbit

Share this post


Link to post
Share on other sites

So derm appointment was today. She said that I looked clearer already, but that is definately not the case (I think like it's something they have to say to make me feel better, haha). I came up in three more under-the-skin spots again today which are already really red, which will join my growing collection of red marks, I'm sure.

I'm still on 20mg. She doesn't plan to up me for another month, or two. I was a bit concerned considering 20mg per day seems like quite a low dose, but she assured me that because I'm quite a small guy that 40mg would be my maximum dosage anyways, so there's no rush to up me right now in order to prevent a flareup. We'll see...

She did say as well to not expect perfect skin at the end as the treatment, obviously, does nothing for scarring. I don't know why, but it definately upset me a tad to hear this from her, even though I knew it to be true. I guess I'll never look like I want/once was...

Either way, so far I don't see any improvement, just lots of red marks all over my skin and actives. Fun times. Feeling low and tired all the time.

Share this post


Link to post
Share on other sites

DAY 36

So unfortunately, not a great deal to report on. Nothing has really changed apart from a new spot coming up on my chest and a couple of painful breakouts occuring on the right of my forehead. Old ones have yet to heal and I'm littered with red marks. I still have the prominant red streak across my face that, probably, looks even worse than the acne. Very very blotchy and ugly -- I notice people looking at my skin and it's so upsetting. I'm crying a lot which isn't great, but when you're feeling so hopeless there's not really much to be positive about. I literally read and watch so many accutane stories for reassurance, but until I start seeing some change in my own body it's incredibly depressing.

As for my depression, it's still very severe. My psychiatrist has doubled my dosage on my antidepressant today, so hopefully that will help me feel better -- although it's impossible for me to comprehend how anything can make me feel better about myself when I still look so hideous. Who knows, time (as always) will tell.

Side effects wise; Nothing! Which I suppose is good. I'm incredibly incredibly tired all the time, I never feel like I wake up, but that could be due to the depression rather than the Accutane.

Edited by OswaldTheRabbit

Share this post


Link to post
Share on other sites

Hi, how have you progressed the last last few months? I've been on accutane for one month and no improvement yet

I have over 100 clogged pores that won't budge. It is so depressing :(

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×